Alert archive / Pennsylvania / Special Weather Statements in 2018

Special Weather Statement, NWS Philadelphia/Mount Holly

September 6, 2018Carbon County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 6, 2018, 4:02 PM EDT for Carbon County, Pennsylvania. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2018, 4:02 PM EDT (20:02 UTC)
Expired
Sep 6, 2018, 4:30 PM EDT
In force
28 min
Issued by
NWS Philadelphia/Mount Holly

County Carbon County, PA

The radar

The Binghamton radar (KBGM), 141 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2018-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2018-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1443 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

578 
WWUS81 KPHI 062002
SPSPHI

Special Weather Statement
National Weather Service MOUNT HOLLY NJ
402 PM EDT THU SEP 6 2018

PAZ054-062030-
Carbon-
402 PM EDT THU SEP 6 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CARBON COUNTY...

At 401 PM EDT, a cluster of strong thunderstorms was over
Nesquehoning, or near Lehighton, moving east at 5 mph.

Winds up to 40 mph are possible with these storm.

Locations impacted include...
Lehighton, Palmerton, Jim Thorpe, Nesquehoning, Weatherly, New
Mahoning, Beltzville State Park, Penn Forest Reservoir,
Albrightsville, Christmans, Summit Hill, Bowmanstown, Beaver Meadows,
Parryville, Weissport, Trachsville, Weissport East and Tresckow.

Torrential rainfall is also occurring with these storm, and may 
cause localized flooding. Do not drive your vehicle through flooded 
roadways.

LAT...LON 4108 7562 4096 7555 4095 7557 4083 7548
      4078 7567 4075 7575 4091 7599 4096 7586
      4098 7582 4098 7580 4101 7573 4103 7574
TIME...MOT...LOC 2001Z 255DEG 5KT 4087 7579 

$$

amc

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 6, 3:48 PM EDT, 14 minutes earlier.

Area forecast discussion, Sep 6, 3:48 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
348 PM EDT Thu Sep 6 2018

.SYNOPSIS...
A cold front will cross the area through tonight. The front is
expected to stall just south of the region Friday through the
weekend as strong high pressure builds from the north. As the
remnant low from topical cyclone Gordon passes through the
eastern Great Lakes region, the front is expected to move
northward through the area on Monday as a warm front. Another
cold front is expected to move into the region by Tuesday before
weak high pressure settles in through the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A cold front is approaching the area from the west this
afternoon. Ahead of the front, very hot and humid conditions
remain across the area. The Heat Advisory remains in place where
it was previously as heat index values are in the 100-105 range
for many areas. We added Atlantic County earlier as they have
exceeded 105 this afternoon. The Heat Advisory will continue to
end at 7 pm this evening. For areas south of the advisory, heat
index values will still range 100- 104, below the advisory
criteria. North of the advisory, heat index values will range in
the mid to upper 90s, below the advisory criteria.

With the heat and humidity, very unstable conditions have
developed across the area. A line of showers and thunderstorms
is moving eastward ahead of the approaching cold front, and will
likely maintain itself for several more hours and make it into
our area. The main threat with this line of showers and
thunderstorms will be heavy rainfall. PW values are around
1.75-2.00 inches, and while the storms have some forward motion,
they may slow down as they reach our area. The flow aloft is
fairly weak, so bulk shear is weak as well. The strongest shear
is across portions of northeast Pennsylvania. We do not expect
widespread severe weather, however, with the intensity of any
updrafts, some locally strong winds could occur with any
downbursts.

As the showers continue to move eastward this evening, they are
expected to weaken as they approach the Delaware valley. As
they showers and storms continue eastward overnight, they may
weaken all together before reaching the coast. Still, we have a
chance of showers or isolated thunderstorms into tonight as the
front continues to slowly move across the area. It likely will
not clear our southern areas during the overnight hours.

Behind the front, low clouds and patchy fog may again develop
across the area. Not sure if any dense fog will develop, but it
may be similar to Wednesday night/Thursday morning.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
The cold front will continue to sag southward across southern
Delaware through the day Friday, although it may not fully pass
to our south until the afternoon. Friday will be markedly cooler
than the last few days, although we will still end up a few
degrees above normal for most if not all locations. Dewpoints
drop some, but not significantly, especially across the southern
half of the area where 70+ dewpoints will continue. So it will
still be pretty muggy across the area.

There will remain a chance of showers and isolated
thunderstorms through the day Friday as there remains plenty of
moisture across the area. As a short wave/vorticity impulse
moves across the area during the day, the afternoon may have the
better chance of any showers or thunderstorms, especially
across the southern half of the area.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Friday night through Sunday...

In the big picture, an active and generally unsettled pattern
looks to continue across the area this weekend due to multiple
waves moving through along a slow moving frontal boundary. That
said, still a lot of uncertainty in the details as forecast
models continue to struggle resolving how the different weather
systems converging over the general area from the north and
south will interact.

To start the period Friday evening, showers/storms will be
ongoing through a good portion of the area with the front
located near the Delmarva and shortwave energy moving east
through the flow over PA/NJ. There will be a continuing threat
for storms to produce very heavy rain and possible flash
flooding with even locally damaging winds possible. The highest
threats for this look to be over the Delmarva near the front
where it will be much more unstable. In fact ML CAPES could be
1500-2000+ J/kg. Showers/storms should weaken for a time later
Friday evening however overnight another wave of energy aloft
moves through and this should yield another uptick in
showers/storms with very heavy rain possible once again. Exact
track of this wave and subsequent placement of heaviest QPF
still uncertain though but this will have to be watched closely
as multiple rounds of heavy rain hitting the same area would
exacerbate the flood threat. Bottom line though, Friday night
looks to generally be a showery and at times stormy night across
much of the region.

For Saturday, forecast continues to grow more
challenging....Showers from Friday night's wave will likely be
ongoing into the morning, especially from around Philly south,
but it get's a bit trickier with the forecast details by
afternoon. High pressure will be trying to nose down from the
north while moisture continues to stream north from the south
along the front. General trend should be for surface front to
push farther south as high builds through ON/QB but the question
becomes just how far south and also the northern extent of deep
layer moisture plume from the south moving north and
overrunning front. Latest guidance, most notably the NAM, has
trended back north with this so thinking at this point areas
near and south of I-95 have a good chance of seeing wet weather
persist at least off and on through much of the day while the
far north still could stay mainly dry. If there's any good news
though it's that it will be much cooler and as a result more
stable so this may limit the threat of very heavy convective
type rains by this time. Still, could be enough to exacerbate any
flooding issues that might occur earlier. Temperatures will be
much cooler under mainly cloudy skies and northeast
breezes...highs mainly in the low to mid 70s except 60s across
the southern Poconos and northern NJ.

Saturday night and Sunday, battle ground will persist over the
area between high to the north and moisture and front to the
south. During this time low pressure containing Gordan's
remnants will be advancing northeast toward the Ohio Valley and
this will tighten up pressure gradient so expect east winds to
be quite gusty by Sunday. Otherwise, in terms of sensible
weather, rain/showers will continue to be likely Saturday night
mainly from near Philly south. By Sunday, uncertainty with
regards to how fast the low and it's precip will move north into
area so we keep in likely POPs over the Delmarva into parts of
SE PA with lower POPs farther E/NE. It's possible though rain
could become widespread through the area by afternoon if system
moves in faster. This rain could be moderate to heavy,
especially in eastern PA, though instability should still be
more limited so precip may be more stratiform. Otherwise, a
cool, cloudy day...highs in the 60s to low 70s from near I-95
N/W and low to mid 70s farther south/east.

Sunday night-Thursday

By late Sunday, strong high pressure is expected to in place
into New England and far southeastern Canada before eventually
pushing offshore into Monday. This leaves our area in stout
onshore flow through late Monday yielding mostly cloudy skies
and cooler temperatures. Temps look to hold steady in the 60s to
lower 70s through Sunday. During this period, the remnants of
tropical cyclone Gordon will phase with a medium wave trough
ejecting from the Pacific Northwest and move northeastward from
the Ohio Valley toward the eastern Great Lakes through the Saint
Lawrence Valley. GFS maintains a stronger surface ridging and a
weaker remnant low whereas the ECMWF maintains a weaker surface
ridging but a stronger remnant low. The exact track of this low
will be critical in determining the exact impacts to the
sensible weather across our area. Nevertheless, it appears that
widespread rain showers and QPF will affect our area,
particularly our western and northern-most counties, as the high
begins to erode and moves farther offshore and Gordon's
remnants pass into far southeastern Canada and weaken.

On Monday, near surface flow turns southeasterly and
temps/dewpoints will begin to rise as low level stratus begins
to lift and break somewhat. Temps are generally expected to be
near normal through the beginning of the week. Beyond Monday,
model consensus becomes fairly poor. A weak cold front is
expected to trail in the wake of this exiting system and stall
out somewhere across the Mid-Atlantic region. The exact
placement of this front will depend on the strength of the high
located across the western Atlantic. The front will remain a
focal point for the development of some isolated showers or
thunderstorms through Tuesday and possibly into Wednesday. Weak
high pressure begins settling in to our north behind the weak
front Tuesday and Wednesday.

As previously stated, model consensus is currently poor beyond
about Tuesday. This has resulted in large spread in the guidance
on the ultimate progression of Hurricane Florence across the
central and western Atlantic. This will depend on the placement
and strength of the ridge of high pressure centered over the
western Atlantic. With that being said, most operational and
ensemble runs of medium range models indicate that Florence will
move somewhere in proximity of the US East Coast by the middle
of next week. This will need need to be monitored very closely
over the coming days for any potential impacts that Florence may
have on our area. Focus on one model run and any single
deterministic track at this time range is ill-advised and
scientifically indefensible.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR conditions continue this afternoon into the
evening hours outside of any showers or thunderstorms. A line of
showers and thunderstorms will move across the area this
afternoon and into this evening. The showers and thunderstorms
will likely weaken as they move across the area and approach the
Delaware Valley and coastal areas later this evening. Temporary
MVFR or IFR conditions will accompany any showers or
thunderstorms.

Later tonight, low clouds and may once again develop,
especially behind the cold front. MVFR, possible IFR, conditions
are forecast late tonight into early Friday morning.

Winds will be southwest around 5-10 knots, with an occasional
gust around 15-20knot this afternoon ahead of the cold front.
Along and behind the front, winds may become light and variable
for many areas. Any direction behind the front however is
expected to develop out of the north-northeast around 5 knots.

Friday...Any IFR conditions in stratus and fog is expected to
lift to MVFR during the morning. However, MVFR ceilings could
remain across the are through the day Friday. There will remain
a chance of scattered showers through the day Friday, but they
may be more concentrated during the afternoon hours.

Winds on Friday are expected to be out of the northeast around
5-10 knots.

OUTLOOK...

Friday night / Saturday morning...MVFR/IFR likely as
showers/storms continue across the area. Moderate confidence.
Winds becoming N/NE increasing to around 10 knots by Saturday
morning. Moderate confidence.

Saturday afternoon through Sunday...MVFR/IFR restrictions
possible due to rain/showers...best chances from around
KPHL/KPNE southward. NE winds around 10 knots Saturday shifting
to east and increasing to 10-20 knots by Sunday. Low confidence.

Monday through Tuesday...Good chances for at least times of
MVFR/IFR restrictions as showers/storms will be around through
this time. Moderate confidence.

&&

.MARINE...
Conditions will remain below advisory levels tonight through
Friday. A cold front will move across the waters tonight, and
sink south of the area on Friday.

Outlook

Friday night: Sub-advisory northeast winds with slowly building
seas. A good chance of showers/storms.

Saturday and Saturday night: Advisory conditions expected, with
northeast winds 15 to 25 kts with gusts to 30 kts. Seas
building to 5 to 8 feet. A good chance of showers/storms.

Sunday and Sunday night: Advisory conditions or higher
expected. East- northeast winds 20 to 30 kts with gusts
approaching gale force on the Atlantic waters. Seas 6 to 10
feet. A chance of showers/storms.

Monday: Advisory conditions may linger, but winds/seas will be
diminishing somewhat as wind direction trends to southeasterly.
A chance of showers/storms.

Tuesday: Winds should be sub SCA but seas above SCA levels may
still persist.

&&

.TIDES/COASTAL FLOODING...
Spotty minor coastal flooding is possible with the evening high
tide Friday, but coastal flooding is more likely with the high
tides Saturday, Sunday, and Monday due to higher astronomical
tides associated with the new moon on Sunday, and an onshore
flow starting Friday, and increasing into the weekend.

&&

.CLIMATE...
After one more day of truly summer weather this week, here is a look
at some of the record highs for the area for Thursday September 6:

Allentown, PA 96 (1983)
Atlantic City, NJ 98 (1983)
Georgetown, DE 93 (2014)
Mount Pocono, PA 87 (1983)
Philadelphia, PA 95 (1983)
Reading, PA 97 (1983)
Trenton, NJ 95 (1910)
Wilmington, DE 98 (1983)

&&

.EQUIPMENT...
The KDOX radar remains inoperable. Water damage to the radar
transmitter and product generator is still being assessed. Due
to the unknown extent of the damage, return to service remains
unknown at this time.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 7 PM EDT this evening for PAZ060>062-070-
     071-101>106.
NJ...Heat Advisory until 7 PM EDT this evening for NJZ001-007>010-
     012-013-015-017>020-022-027.
DE...Heat Advisory until 7 PM EDT this evening for DEZ001.
MD...None.
MARINE...None.

&&

Synopsis...Staarmann
Near Term...Robertson
Short Term...Robertson
Long Term...Fitzsimmons/Staarmann
Aviation...Fitzsimmons/Robertson/Staarmann
Marine...Fitzsimmons/Robertson/Staarmann
Tides/Coastal Flooding...
Climate...
Equipment...
Hazardous weather outlook, Sep 6, 3:59 PM EDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
359 PM EDT Thu Sep 6 2018

PAZ054-055-072000-
Carbon-Monroe-
359 PM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

There is a chance for heavy rainfall and localized flooding with
storms this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ001-007>010-PAZ060>062-101>105-072000-
Sussex-Warren-Morris-Hunterdon-Somerset-Berks-Lehigh-Northampton-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-
359 PM EDT Thu Sep 6 2018

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania and southeast
Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a chance for heavy rainfall and localized flooding with
storms this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms Friday through early next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MDZ008-012-015-019-020-072000-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-
359 PM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...This Afternoon and Tonight.

Heat indices will be around 100 to 104 degrees this afternoon away
from the coasts.

There is a chance for heavy rainfall and localized flooding with
storms this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms Friday through early next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-072000-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
359 PM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

There is a moderate risk for the formation of dangerous rip currents
today on the New Jersey coast.

There is a chance for heavy rainfall and localized flooding with
storms this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The risk for dangerous rip currents will be elevated Friday through
much of next week.

Spotty minor coastal flooding is possible with the evening high tide
Friday, but coastal flooding is more likely with the high tides
Saturday, Sunday, and Monday due to higher astronomical tides
associated with the new moon on Sunday, and an onshore flow starting
Friday, and increasing into the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ002-003-NJZ016-021-023-072000-
Kent-Inland Sussex-Salem-Cumberland-Cape May-
359 PM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for central Delaware, southern
Delaware and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

Heat indices will be around 100 to 104 degrees this afternoon away
from the coasts.

There is a chance for heavy rainfall and localized flooding with
storms this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms Friday through early next week.

Spotty minor coastal flooding is possible with the evening high tide
Friday, but coastal flooding is more likely with the high tides
Saturday, Sunday, and Monday due to higher astronomical tides
associated with the new moon on Sunday, and an onshore flow starting
Friday, and increasing into the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001-NJZ012-013-020-022-027-072000-
New Castle-Middlesex-Western Monmouth-Ocean-Atlantic-
Southeastern Burlington-
359 PM EDT Thu Sep 6 2018

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, northern New Jersey and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a chance for heavy rainfall and localized flooding with
storms this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms Friday through early next week.

Spotty minor coastal flooding is possible with the evening high tide
Friday, but coastal flooding is more likely with the high tides
Saturday, Sunday, and Monday due to higher astronomical tides
associated with the new moon on Sunday, and an onshore flow starting
Friday, and increasing into the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ015-017>019-PAZ070-071-106-072000-
Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Lower Bucks-
359 PM EDT Thu Sep 6 2018

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New Jersey, southern
New Jersey and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a chance for heavy rainfall and localized flooding with
storms this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms Friday through early next week.

Spotty minor coastal flooding is possible with the evening high tide
Friday, but coastal flooding is more likely with the high tides
Saturday, Sunday, and Monday due to higher astronomical tides
associated with the new moon on Sunday, and an onshore flow starting
Friday, and increasing into the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-072000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
359 PM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, Sep 6, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
402 PM EDT THU SEP 6 2018

PAZ054-062030-
Carbon-
402 PM EDT THU SEP 6 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CARBON COUNTY...

At 401 PM EDT, a cluster of strong thunderstorms was over
Nesquehoning, or near Lehighton, moving east at 5 mph.

Winds up to 40 mph are possible with these storm.

Locations impacted include...
Lehighton, Palmerton, Jim Thorpe, Nesquehoning, Weatherly, New
Mahoning, Beltzville State Park, Penn Forest Reservoir,
Albrightsville, Christmans, Summit Hill, Bowmanstown, Beaver Meadows,
Parryville, Weissport, Trachsville, Weissport East and Tresckow.

Torrential rainfall is also occurring with these storm, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4108 7562 4096 7555 4095 7557 4083 7548
      4078 7567 4075 7575 4091 7599 4096 7586
      4098 7582 4098 7580 4101 7573 4103 7574
TIME...MOT...LOC 2001Z 255DEG 5KT 4087 7579

amc

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 4:16 PM EDTSpecial Weather StatementPHISussex29 min
Sep 6, 4:29 PM EDTSevere Thunderstorm WarningPHISussex31 min
Sep 6, 5:21 PM EDTSpecial Weather StatementPHISussex, Warren24 min
Sep 6, 4:35 PM EDTSpecial Weather StatementPHICarbon, Monroe40 min
Sep 6, 7:51 PM EDTSpecial Weather StatementPHIDelaware39 min

Nearby

Special Weather Statements in Pennsylvania, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.